Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 201, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Nov 22, 2010, 5:21 PM CST for Christian County, Macon County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2010, 5:21 PM CST (23:21 UTC)
- Expired
- Nov 22, 2010, 5:49 PM CST
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Christian County, IL, Macon County, IL
The radar
The Lincoln radar (KILX), 56 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 4:50 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
447
WUUS53 KILX 222321
SVRILX
ILC021-115-230015-
/O.NEW.KILX.SV.W.0201.101122T2321Z-101123T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CST MON NOV 22 2010
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 615 PM CST.
* AT 517 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOUNT AUBURN TO 5 MILES EAST OF KINCAID TO
MORRISONVILLE...AND MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
STONINGTON...BLUE MOUND...HARRISTOWN...MACON...WILLEYS AND BOODY.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 127 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
WEST CENTRAL ILLINOIS.
LAT...LON 3949 8943 3958 8937 3976 8934 3988 8909
3976 8899 3966 8899 3966 8901 3966 8903
3965 8903
TIME...MOT...LOC 2321Z 241DEG 48KT 3978 8923 3962 8926
3949 8938
WIND...HAIL 70MPH 0.75IN
$$
CHURCHILL1 follow-up statement
193
WWUS53 KILX 222349
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
549 PM CST MON NOV 22 2010
ILC021-115-222358-
/O.CAN.KILX.SV.W.0201.000000T0000Z-101123T0015Z/
CHRISTIAN IL-MACON IL-
549 PM CST MON NOV 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MACON AND
NORTHERN CHRISTIAN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3949 8943 3958 8937 3976 8934 3988 8909
3976 8899 3966 8899 3966 8901 3966 8903
3965 8903
TIME...MOT...LOC 2348Z 241DEG 48KT 3995 8882 3979 8885
3966 8897
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 2:38 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 22, 2:38 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 238 PM CST MON NOV 22 2010 .DISCUSSION... ISSUED 235 PM CST MON NOV 22 2010 RECORD WARMTH...COMBINED WITH SOME TIMELY BREAKS IN THE CLOUDS... HELPED TO CAUSE RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WEST OF I-55 OVER THE LAST FEW HOURS. LATEST SURFACE MAP SHOWING LOW PRESSURE CENTERED OVER THE NORTHWEST TIP OF ILLINOIS...WITH COLD FRONT EXTENDING SOUTHWARD INTO CENTRAL MISSOURI. TIGHT PRESSURE GRADIENT HAS RESULTED IN WIND GUSTS OVER 40 MPH AT TIMES IN A FEW AREAS. MAIN FORECAST CONCERNS INVOLVE THE EFFECTS OF THE FRONTAL PASSAGE TONIGHT...FOLLOWED BY THE NEXT STORM SYSTEM FOR WEDNESDAY INTO EARLY THANKSGIVING DAY. SHORT TERM...TONIGHT THROUGH THANKSGIVING DAY... SHORTWAVE OVER THE DAKOTAS TO LIFT NORTHEAST OVERNIGHT TO NEAR LAKE SUPERIOR. SHORT TERM MODELS IN GOOD AGREEMENT IN BRINGING THE FRONT TO NEAR I-55 BY 6 PM AND CLEARING THE SOUTHEAST CWA AROUND MIDNIGHT. WILL CONTINUE WITH CATEGORICAL POPS ACROSS THE EASTERN CWA THIS EVENING...BUT WILL MAKE A LAST-MINUTE DECISION AS TO HOW MUCH RAIN TO LINGER ACROSS THE WEST. LATEST HRRR MODEL WOULD SUGGEST MOST AREAS WEST OF I-55 SHOULD BE DONE WITH THE RAIN BY EARLY EVENING. HIGH PRESSURE TO PUSH ACROSS THE MIDWEST TUESDAY...AS UPPER LOW DIGS ACROSS THE PACIFIC NORTHWEST THEN MOVES EASTWARD. MODEL SPREAD BEGINS TO WIDEN A BIT...WITH THE NAM LAGGING SIGNIFICANTLY BEHIND BY MIDDAY THURSDAY SO WILL GO WITH MORE OF A GFS/ECMWF SOLUTION FOR MIDWEEK. PRECIPITATION TO MOVE IN FROM THE SOUTHWEST ON WEDNESDAY. WILL GO WITH NON-DIURNAL TEMPERATURE TRENDS WEDNESDAY NIGHT AS THE WARM SECTOR SURGES IN AHEAD OF THE MAIN FRONTAL BOUNDARY...WHICH SHOULD BE NEAR I-57 BY EARLY THANKSGIVING MORNING. PRECIPITATION TYPE BECOMES A FACTOR AFTER MIDNIGHT AS THE COLD AIR BEGINS SURGING IN FROM THE NORTHWEST. FORECAST SOUNDINGS IMPLY A RAPID TRANSITION FROM RAIN TO SNOW ACROSS THE NORTHWEST CWA AFTER MIDNIGHT...BUT THE BULK OF THE PRECIPITATION SHOULD BE EAST OF THE AREA BY TIME OF CHANGEOVER...SO WILL NOT INCLUDE ANY ACCUMULATIONS IN THE GRIDS AT THIS TIME. LINGERING PRECIPITATION EXPECTED ACROSS THE EASTERN CWA THROUGH AT LEAST EARLY AFTERNOON...WITH FALLING TEMPERATURES THROUGH THE DAY. LONG TERM...FRIDAY THROUGH MONDAY... LITTLE CHANGE MADE TO THE FORECAST DURING THIS PERIOD. HIGH PRESSURE STILL PROGGED TO MOVE EAST ACROSS THE MISSISSIPPI VALLEY THROUGH THE WEEKEND. MODERATING TEMPERATURES EXEPCTED THROUGH THE PERIOD. BEYOND SUNDAY...THE MODEL SPREAD BECOMES RATHER SIGNIFICANT IN TIMING THE NEXT STORM SYSTEM ON MONDAY VS TUESDAY...WITH THE GFS THE FASTER SOLUTION. WILL ONLY INCLUDE SLIGHT CHANCE POPS IN THE GRIDS FOR NOW. GEELHART && .AVIATION... ISSUED 1147 AM CST MON NOV 22 2010 LINE OF CONVECTION CURRENTLY DEVELOPING ALONG A COLD FRONT ACROSS EASTERN IOWA/NORTHERN MISSOURI WILL QUICKLY TRACK E/NE THIS AFTERNOON. BASED ON SATELLITE LOOPS...THUNDERSTORMS SHOULD BEGIN TO IMPACT KPIA BETWEEN 19Z AND 21Z...THEN FURTHER EAST TO KCMI BETWEEN 22Z AND 00Z. AHEAD OF THE STORMS...STRONG SOUTHERLY WINDS WILL PREVAIL...WITH GUSTS UP TO 30KT AT TIMES. ONCE THE STORMS PUSH EAST OF THE TERMINALS BY EARLY EVENING...STRONG WESTERLY WINDS WILL DEVELOP BEHIND THE DEPARTING FRONT. MAY SEE A PERIOD OF MVFR CEILINGS AS LOW-LEVEL MOISTURE CURRENTLY ACROSS KANSAS/WESTERN MISSOURI LIFTS NORTHEASTWARD ACROSS THE AREA THIS EVENING. 12Z FORECAST SOUNDINGS AND MOISTURE PROFILES SUGGEST THE LOW CLOUDS WILL RAPIDLY CLEAR OUT AFTER MIDNIGHT...WITH CLEAR SKIES NOTED AT ALL SITES BY TUESDAY MORNING. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 22, 3:16 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 316 PM CST MON NOV 22 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-231200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 316 PM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO SHIFT SLOWLY EASTWARD ACROSS CENTRAL ILLINOIS THIS EVENING...BRINGING GUSTY WINDS AND HAIL. A FEW OF THE STORMS COULD BE SEVERE...WITH HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WINDS OF 60 MPH OR GREATER...PARTICULARLY WEST OF THE I-57 CORRIDOR. AFTER THE SUN SETS...THE ATMOSPHERE WILL BEGIN TO STABILIZE AND THE STORMS WILL WEAKEN AS THEY PUSH INTO EAST-CENTRAL AND SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING STORM SYSTEM WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS BACK INTO CENTRAL ILLINOIS WEDNESDAY AND WEDNESDAY NIGHT...FOLLOWED BY SHARPLY COLDER WEATHER FOR THE END OF THE WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 8 PM. BARNES
In the hours before
Local storm report, Nov 22, 1:27 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL ALTONA 41.12N 90.16W
11/22/2010 E0.50 INCH KNOX IL PUBLIC
&&
JANKOWSKILocal storm report, Nov 22, 2:03 PM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
203 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL ONEIDA 41.07N 90.23W
11/22/2010 M1.00 INCH KNOX IL PUBLIC
COVERING THE GROUND.
&&
JANKOWSKILocal storm report, Nov 22, 2:09 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
209 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 2 WSW ALTONA 41.10N 90.20W
11/22/2010 E0.50 INCH KNOX IL MESONET
&&
JANKOWSKILocal storm report, Nov 22, 2:28 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
228 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 3 SE GALESBURG 40.92N 90.34W
11/22/2010 E0.88 INCH KNOX IL EMERGENCY MNGR
&&
BARNESLocal storm report, Nov 22, 3:01 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG GALESBURG 40.95N 90.38W
11/22/2010 KNOX IL EMERGENCY MNGR
COUPLE TREES AND POWER POLES DOWN IN GALESBURG.
&&
JANKOWSKILocal storm report, Nov 22, 3:34 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
334 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL ALTONA 41.12N 90.16W
11/22/2010 E0.50 INCH KNOX IL PUBLIC
0155 PM HAIL ONEIDA 41.07N 90.23W
11/22/2010 M1.00 INCH KNOX IL PUBLIC
COVERING THE GROUND.
0155 PM HAIL 2 WSW ALTONA 41.10N 90.20W
11/22/2010 E0.50 INCH KNOX IL MESONET
0215 PM TSTM WND DMG GALESBURG 40.95N 90.38W
11/22/2010 KNOX IL EMERGENCY MNGR
COUPLE TREES AND POWER POLES DOWN IN GALESBURG.
0220 PM HAIL 3 SE GALESBURG 40.92N 90.34W
11/22/2010 E0.88 INCH KNOX IL EMERGENCY MNGR
&&
JANKOWSKIThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 12:56 PM CST | Severe Thunderstorm Warning | ILX | Knox | 33 min |
| Nov 22, 1:50 PM CST | Severe Thunderstorm Warning | ILX | Knox | 25 min |
| Nov 22, 2:10 PM CST | Severe Thunderstorm Warning | ILX | Stark | 35 min |
| Nov 22, 2:21 PM CST | Tornado Warning | ILX | Stark | 24 min |
| Nov 22, 2:28 PM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan | 47 min |
| Nov 22, 2:32 PM CST | Severe Thunderstorm Warning | ILX | Knox, Stark | 43 min |
| Nov 22, 2:51 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 39 min |
| Nov 22, 2:59 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Stark | 16 min |
| Nov 22, 3:19 PM CST | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.